Addiction: Substance Abuse Community
NEED HELP! Tapering Off Of NORCO!
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

NEED HELP! Tapering Off Of NORCO!

I have been taking about 10-12 Norco (10/325 hydrocodone) per day for a couple years.
I haven't needed it for a while, but was always afraid of the withdrawls.
I've tried tapering many times, but was unsuccessful.
This time, for some reason, I'm doing great!
I haven't had very much of the physical withdrawls, but I am experiencing some tough mental/emotional feelings.
I'm about a week into the taper and am down to 1 pill/6 hours or about 3/day.
When starting, I definitely cut down too much too fast.
The first day or two was really rough emotionally because I went from about 12/day down to 7/day.
But, it wasn't even close to as bad as cold turkey.
Now, like I said, I'm down to 3/day or 1 every 6 hours.

Does anyone have any suggestions to what can help my emotional state?
I've never been more determined to quit this stuff, and honestly haven't had many cravings.
I WILL NOT **** UP THIS TIME!
But, again, what can I do to help squash those horrible down emotional times.
It really makes it hard to do anything.
From the start, my worst fear was not the physical withdrawls, but the emotional. I have so much going on in my life right now. I need help getting through this! It's so hard to do alone! One of my fears is telling someone about it. I feel like such a low life. I've always been one to bear the weight of the world on my shoulders, and I'm having an extra hard time not doing so now.
PLEASE, SOMEONE HELP!
What can I do to get through not only this taper, but the emotional rawness that will follow.

Related Discussions
7 Comments Post a Comment
Blank
Avatar_m_tn
I don't know much about tapering, but someone will come along and help you with that. It sounds like you have tapered so fast so I imagine it's still rough. Then emotional part is very difficult and I don't think there is a magic solution to make it go away, not at first anyway. It's such a big change for our body and minds when we stop. I do believe by being positive, even if you have to force yourself can help a lot. Look into the thomas recipe in the health pages here to help ease w/d's a bit. Also the amino acid protocol.

Many of us here felt like lowlifes for awhile, it's the guilt and shame we carrried, but sometimes telling someone you trust and holding yourself accountable will do wonders in your recovery. Keeping it a secret can be dangerous, but I don't mean announce it to the world, just those close to you so they can help. It does take a bit of time to recover, but you will feel like a new person and this fight is worth it, I promise. Congrats on wanting to get off them, you can do this.
Blank
Avatar_n_tn
I am on day two and I too have cut down from taking 60mg of morphine three x a day...to taking only one three times a day one 60 mg.  It is not easy, but I am praying so hard to God He sends angels to help me, as I have a husband with cancer and a small daughter to care for.  The last time I tried to even cut down, it was hell.  That is what kept me taking the dern stuff..... it's not because i get good feeling , but being scared of w/d as kept me from kicking this mess.  well with God's strength lent to me, I am doing absolutely very good.  Only some hot/cold sweats yesterday.  a little antsy today, but I am cooking to keep myself busy.,  If anyone wants a easy bread recipe to bake to keep your hands and mind busy, please email me.  ***@****   I'll send what recipes I have, one wheat, one white. Cooking is such a good therapy and it is helping me tremendously.  I feel if you pray to your gaurdian angel, you will find they will help you,  I have done it both ways, and the time I tryed to quite....even the tapering way,,,,I had NO luck with it,  This time, with prayers asking for help from all who are sent by heaven from the relm of God/ our father, angels. saints, etc,,,and this time it is extremly different for the better.  I give God the Glorry/  I am sorry if I am offending anyone here.  This is just the way I am finding my way OFF this mess.  We humans are so weak.  We are built to reach out for help.  I don't have anyone to do that with on Earth right now, so I went strait to the source.....God the Father.  If you have others to help you get through this. God will use their strength to get you through whatever you need to get through.  Send us all an Angel to help us, Dear Lord!   I hope I have offended no one, if I did, I meant no harm except to share what is working for me and working very well,
God Bless us all in our trials.  
Blank
Avatar_f_tn
""PLEASE, SOMEONE HELP!
What can I do to get through not only this taper, but the emotional rawness that will follow. ""

are you intersested in going to na meetings? if you show interest in this form of recovery i can give you specific suggestions on managing life long term without pills


Blank
Avatar_m_tn
It's now 1 day later than my original post. I was going to try to go 8 hours between, but I think I'm going to stick with 1 every 7 hours...
Today has been really tough.
I do not have the luxury of being able to take work off, so I'm trying my HARDEST to do this. Like I've said before, I'm SOOOO determined!
I have a lot of very very important things going on now, and I can't neglect them any longer and feel slave to this drug.
I did beging taking a couple years ago due to shoulder pain and surgery...
And, I'm going to my doctor tomorrow to talk to him about an anti-anxiety such as Valium I read about in the Thomas recipe.
Thank you all for suggesting that.
Can I take Valium at the same time while tapering off of Norco?
The anxiety has been VERY high today.
I have physically had a knot in my stomach all day and am very tense and restless...
But again, it's nothing like cold turkey that I did a couple years ago.
My only fear is that the longer I drag this out, the easier it will be to slip,
But, I WILL NOT ALLOW MYSELF TO DO SO!!!

Does anyone know if tapering will help decrease the anxiety and mental fatigue I'm in for?

Reading responses on here have helped immensely. It really has. I know I still have a good week to week and a half of tapering, so I've still got some work to do. But, I'm going to do this. Thank you, again!
Blank
Avatar_f_tn
I did a taper but it took me 3 weeks. I was on 10 to 12 Hydro a day.
Sorry to say you are still going have w/d's but it worked for me. I did a major taper I went from 10 to12 to 3 3 times a day, did that for a week, Then cut it to 2 2 times a day also did that for a week. Then went 1 cut in 1/2 2 times a day also for a week then just 1/2 for week. I still had w/d's and I still had mental fatique, RLS, in arms and legs and still don't sleep well but it is better!! You just have to fight through it. I walk like a mad person and you have to keep busy. I am now 17 days clean. I will NEVER go back! You have to fight it. It will get better. Did you see Thomas's recipe? If not top left under health pages. Let me know if I can be of anymore help. You can get through this.

T.
Blank
Avatar_m_tn
Whew!
Today I'm trying 1/2 pill every 4 1/2 hours...
That should still be 3 pills today, but I'm minimizing the doses...
At the beginning of next week, I hope to be down to 2 pills/day!
This is NOT EASY at all!
But like I've said 20 times, I WILL CONQUER THIS!
I AM VERY DETERMINED!
I WILL NOT FAIL!
Man, this anxiety is killing me and my doctor didn't want to put me on valium or any anti-anxiety, even for a couple weeks...
I can't say that I blame him, but I NEED HELP getting through this!
The tapering is really killing the physical wds pretty well. I don't feel 100% right, but I'm not bad. My legs are a little restless. But again, not horribly!
But again, I feel like this anxiety is eating a whole in my stomach!
What can I take naturally or over the counter that helps?
And, does it really help?

Also, I went out and ran 2 miles yesterday...AMAZING!
It felt soooo good!
I was, and still am, sore, but nothing bad.
I was always in decent shape, but the pills have made me very lazy and unmotivated the past 2 or 3 years...
I wanted to stop a few times, but said **** IT, and pushed on!
It was a huge victory for me!
And, I honestly can say I felt great for a couple hours afterward.

But again, back to the anxiety. What can help that?
Any specific suggestions from anyone's experience?
Blank
Avatar_n_tn
Hi, Benhawk...I just found this board and wanted to ask you a how you are and if you succeeded! I hope you did..Your story was great and very brave. I had some questions I wanted to ask you. If you could post again when you have time I would really appreciate it.
thanks Amanda
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
weaver71
Other
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia